An application of a measure of noncompactness in the study of asymptotic stability. (English) Zbl 1015.47034

Let \(BC(\mathbb{R}_+)\) be the Banach space of all real functions which are defined, bounded and continuous on \(\mathbb{R}_+\) with the \(\sup|x |\) norm. Let \(F\) be an operator transforming the space \(B\subset (\mathbb{R}_+)\) into itself and such that \[ \bigl|(Fx)(t)-(Fy)(t) \bigr|\leq k\bigl |x(t)-y(t) \bigr|+ a(t) \] for all functions \(x,y\in BC(\mathbb{R}_+)\) and for any \(t\in\mathbb{R}_+\), \(k\in(0,1)\) and \(a:\mathbb{R}_+ \to\mathbb{R}_+\) is a continuous function such that \(\lim_{t\to \infty}a(t) =0\).
Further, assume that \(x=x (t)\) \((x\in BC(\mathbb{R}_+))\) is a solution of the operator equation \[ x=Fx.\tag{*} \] In the paper under review, the following result is proved: The function \(x\) is an asymptotically stable solution of equation (*) if for any \(\varepsilon>0\) there exists \(T>0\) such that for every \(t\geq T\) and for every other solution \(y\) of equation (*) the inequality \(|x(t)-y(t)|\leq\varepsilon\) holds.
As an application, the functional-integral equation \(x(t)=f(t,x(t))+ \int^t_0 u(t,s,x(s))ds\) is studied.


47H09 Contraction-type mappings, nonexpansive mappings, \(A\)-proper mappings, etc.
45G10 Other nonlinear integral equations
47H10 Fixed-point theorems
47N20 Applications of operator theory to differential and integral equations
Full Text: DOI


[1] Banaś, J.; Goebel, K., Measures of noncompactness in Banach spaces, () · Zbl 0441.47056
[2] Darbo, G., Punti uniti in transformazioni a condominio non compatto, Rend. sem. math. univ. Padova, 4, 84-92, (1955) · Zbl 0064.35704
[3] O’Regan, D.; Meehan, M., Existence theory for nonlinear integral and integrodifferential equations, (1998), Kluwer Academic Dordrecht · Zbl 0932.45010
[4] Väth, M., Volterra and integral equations of vector functions, pure and applied mathematics, (2000), Marcel Dekker New York
[5] Sadovskii, B.N., On a fixed point principle, Funct. anal. appl., 4, 2, 74-76, (1967) · Zbl 0165.49102
[6] Banaś, J., Measures of noncompactness in the space of continuous tempered functions, Demonstratio math., 14, 127-133, (1981) · Zbl 0462.47035
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.